Advertisement

Nonlinear Dynamics

, Volume 72, Issue 1–2, pp 17–26 | Cite as

The generalized M–J sets for bicomplex numbers

  • Xing-yuan Wang
  • Wen-jing Song
Original Paper

Abstract

We explained the theory about bicomplex numbers, discussed the precondition of that addition and multiplication are closed in bicomplex number mapping of constructing generalized Mandelbrot–Julia sets (abbreviated to M–J sets), and listed out the definition and constructing arithmetic of the generalized Mandelbrot–Julia sets in bicomplex numbers system. And we studied the connectedness of the generalized M–J sets, the feature of the generalized Tetrabrot, and the relationship between the generalized M sets and its corresponding generalized J sets for bicomplex numbers in theory. Using the generalized M–J sets for bicomplex numbers constructed on computer, the author not only studied the relationship between the generalized Tetrabrot sets and its corresponding generalized J sets, but also studied their fractal feature, finding that: (1) the bigger the value of the escape time is, the more similar the 3-D generalized J sets and its corresponding 2-D J sets are; (2) the generalized Tetrabrot set contains a great deal information of constructing its corresponding 3-D generalized J sets; (3) both the generalized Tetrabrot sets and its corresponding cross section make a feature of axis symmetry; and (4) the bigger the value of the escape time is, the more similar the cross section and the generalized Tetrabrot sets are.

Keywords

Bicomplex number system Generalized M–J sets Generalized Tetrabrot sets Connectedness Symmetry 

Notes

Acknowledgements

This research is supported by the National Natural Science Foundation of China (Nos. 61173183, 60973152, and 60573172), the Superior University Doctor Subject Special Scientific Research Foundation of China (No. 20070141014), Program for Liaoning Excellent Talents in University (No. LR2012003), the National Natural Science Foundation of Liaoning Province (No. 20082165), and the Fundamental Research Funds for the Central Universities (No. DUT12JB06).

References

  1. 1.
    Peitgen, H.O., Saupe, D.: The Science of Fractal Images, pp. 137–218. Springer, Berlin (1988) zbMATHGoogle Scholar
  2. 2.
    Wang, X.Y.: Fractal Mechanism of the Generalized M–J Set, pp. 82–116. Press of Dalian University of Technology, Dalian (2002) Google Scholar
  3. 3.
    Lakhtakia, A.: On the symmetries of the Julia sets for the process zz p+C. J. Phys. A, Math. Gen. 20, 3533–3535 (1987) MathSciNetCrossRefGoogle Scholar
  4. 4.
    Gujar, U.G., Bhavsar, V.C.: Fractals from zz α+c in the complex c-plane. Comput. Graph. 15, 441–449 (1991) CrossRefGoogle Scholar
  5. 5.
    Gujar, U.G., Bhavsar, V.C., Vangala, N.: Fractals images from zz α+c in the complex z-plane. Comput. Graph. 16, 45–49 (1992) CrossRefGoogle Scholar
  6. 6.
    Glynn, E.F.: The evolution of the gingerbread man. Comput. Graph. 15, 579–582 (1991) CrossRefGoogle Scholar
  7. 7.
    Dhurandhar, S.V., Bhavsar, V.C., Gujar, U.G.: Analysis of z-plane fractals images from zz α+c for α<0. Comput. Graph. 17, 89–94 (1993) CrossRefGoogle Scholar
  8. 8.
    Zhang, Y.P., Guo, X.W.: Control of Julia sets of the complex Henon system. Nonlinear Dyn. 69, 185–192 (2012) zbMATHCrossRefGoogle Scholar
  9. 9.
    Wang, X.Y., Liu, X.D., Zhu, W.Y., et al.: Analysis of c-plane fractal images from zz α+c for α<0. Fractals 8, 307–314 (2000) MathSciNetzbMATHGoogle Scholar
  10. 10.
    Sasmor, J.C.: Fractals for functions with rational exponent. Comput. Graph. 28, 601–615 (2004) CrossRefGoogle Scholar
  11. 11.
    Romera, M., Pastor, G., Álvarez, G., et al.: External arguments of Douady cauliflowers in the Mandelbrot set. Comput. Graph. 28, 437–449 (2004) CrossRefGoogle Scholar
  12. 12.
    Pastor, G., Romera, M., Álvarez, G., et al.: Chaotic bands in the Mandelbrot set. Comput. Graph. 28, 779–784 (2004) CrossRefGoogle Scholar
  13. 13.
    Zhang, Y.P., Sun, W.H.: Synchronization and coupling of Mandelbrot sets. Nonlinear Dyn. 64, 59–63 (2011) CrossRefGoogle Scholar
  14. 14.
    Geum, Y.H., Kim, Y.I.: Accurate computation of component centers in the degree-n bifurcation set. Comput. Math. Appl. 48, 163–175 (2004) MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Wang, X.Y., Chang, P.J.: Research on fractal structure of generalized M–J sets utilized Lyapunov exponents and periodic scanning techniques. Mat. Apl. Comput. 175, 1007–1025 (2006) MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Ivancevic, T., Jain, L., Pattison, J., et al.: Nonlinear dynamics and chaos methods in neurodynamics and complex data analysis. Nonlinear Dyn. 56, 23–44 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Duarte, J., Januário, C., Martins, N., et al.: Scaling law in saddle-node bifurcations for one-dimensional maps: a complex variable approach. Nonlinear Dyn. 67, 541–547 (2012) zbMATHCrossRefGoogle Scholar
  18. 18.
    Charak, K.S., Rochon, D., Sharma, N.: Normal families of bicomplex holomorphic functions. Fractals 17, 257–268 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Kabadayi, H., Yayli, Y.: Homothetic motions at E 4 with bicomplex numbers. Adv. Appl. Clifford Algebras 21, 541–546 (2011) MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Nonton, A.: Generation and display of geometric fractals in 3-D. Comput. Graph. 3, 61–67 (1982) Google Scholar
  21. 21.
    Norton, A.: Julia sets in the quaternions. Comput. Graph. 13, 267–278 (1989) CrossRefGoogle Scholar
  22. 22.
    Heidrich, R., Jank, G.: On the iteration of quaternionic Moebius transformations. Complex Var. 29, 313–318 (1996) MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Lakner, M., Škapin-Rugelj, M., Petek, P.: Symbolic dynamics in investigation of quaternionic Julia sets. Chaos Solitons Fractals 24, 1189–1201 (2005) MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Kantor, I.L., Solodovnikov, S.S.: Hypercomplex Number: An Elementary Introduction to Algebras, pp. 26–64. Springer, New York (1989) zbMATHGoogle Scholar
  25. 25.
    Chatelin, F.C., Meskauskas, T.: Computation with hypercomplex numbers. Nonlinear Dyn. 47, 3391–3400 (2001) zbMATHGoogle Scholar
  26. 26.
    Li, C., Xue, J.R., Tian, Z.Q.: Saliency detection based on biological plausibility of hypercomplex Fourier spectrum contrast. Opt. Lett. 37, 3609–3611 (2012) CrossRefGoogle Scholar
  27. 27.
    Gematam, J., Doyle, J., Steve, B., et al.: Generalization maps. Chaos Solitons Fractals 5, 971–985 (1995) MathSciNetCrossRefGoogle Scholar
  28. 28.
    Bedding, S., Briggs, K.: Iteration of quaternion maps. Int. J. Bifurc. Chaos Appl. Sci. Eng. 5, 877–881 (1995) MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Wang, X.Y., Ge, F.D.: Quasi-sine Fibonacci M set with perturbation. Nonlinear Dyn. 69, 1765–1779 (2012) MathSciNetCrossRefGoogle Scholar
  30. 30.
    Holbrook, J.A.R.: Quaternionic Fatou–Julia sets. Ann. Sci. Math. Qué. 11, 79–94 (1987) MathSciNetzbMATHGoogle Scholar
  31. 31.
    Rochon, D.A.: Generalized Mandelbrot set for bicomplex numbers. Fractals 8, 355–368 (2000) MathSciNetzbMATHCrossRefGoogle Scholar
  32. 32.
    Price, G.B.: An Introduction to Multicomplex Spaces and Functions, pp. 138–410. Dekker, New York (1991) zbMATHGoogle Scholar
  33. 33.
    Fauser, B.: Clifford algebraic remark on the Mandelbrot set of two-component number systems. Adv. Appl. Clifford Algebras 6, 1–26 (1996) MathSciNetzbMATHGoogle Scholar
  34. 34.
    Ryan, J.: Complexified Clifford analysis. Complex Var. 1, 119–149 (1982) zbMATHCrossRefGoogle Scholar
  35. 35.
    Garant-Pelletier, V., Rochon, D.: On a generalized Fatou–Julia theorem in multicomplex spaces. Fractals 17, 241–255 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  36. 36.
    Douady, A., Hubbard, J.H.: Iteration des polynomes quadratiques complexes. C. R. Math. Acad. Sci. 294, 123–126 (1982) MathSciNetzbMATHGoogle Scholar
  37. 37.
    Blancharel, P.: Complex analytic dynamics on the Riemann sphere. Bull. Am. Math. Soc. 11, 88–144 (1984) Google Scholar
  38. 38.
    Carleson, L., Gamelin, T.W.: Complex Dynamics, pp. 20–66. Springer, New York (1993) zbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2012

Authors and Affiliations

  1. 1.Faculty of Electronic Information and Electrical EngineeringDalian University of TechnologyDalianChina

Personalised recommendations